Back to Search Start Over

Statistical theory of the propagation of optical radiation in turbulent media.

Authors :
Klyatskin, V. I.
Yakushkin, I. G.
Source :
Journal of Experimental & Theoretical Physics; Jun97, Vol. 84 Issue 6, p1114, 8p
Publication Year :
1997

Abstract

The problem of the propagation of a plane light wave in a turbulent medium is studied on the basis of the ideas of statistical topography. A cluster (caustic) structure of the intensity of the wave field in a plane perpendicular to the direction of propagation of the wave is analyzed both in the region of weak intensity fluctuations and in the region of saturated fluctuations. The specific (per unit area) values of the total area of the regions where the intensity is greater than a fixed level, the fraction of the power confined in these regions, and the total perimeter and average number of such regions are estimated. It is shown that estimates of this kind can be made on the basis of a knowledge of the joint one-point probability distribution of the intensity and transverse gradient of the wave field. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
10637761
Volume :
84
Issue :
6
Database :
Complementary Index
Journal :
Journal of Experimental & Theoretical Physics
Publication Type :
Academic Journal
Accession number :
7319877
Full Text :
https://doi.org/10.1134/1.558248